Alert archive / New York / Wind Advisories in 2008
Wind Advisory 14, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 9, 2008, 10:17 AM EST for 4 states. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 10:17 AM EST (15:17 UTC)
- Expired
- Dec 10, 2008, 4:23 AM EST
- In force
- 18 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 583 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 091517 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1017 AM EST TUE DEC 9 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-092330- /O.NEW.KALY.WI.Y.0014.081209T1517Z-081210T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1017 AM EST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. SOUTH WINDS HAVE INCREASED SIGNIFICANTLY ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SUSTAINED WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 TO 55 MPH ARE EXPECTED TODAY INTO TONIGHT. INITIALLY...THE STRONGEST WINDS TODAY WILL BE ACROSS NORTH TO SOUTH ORIENTED VALLEYS...WHERE FUNNELING WILL OCCUR. OTHERWISE...LATER THIS EVENING INTO TONIGHT THE STRONGEST WINDS WILL BE ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 1500 FEET AS WINDS ALOFT STRENGTHEN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KALY 092135 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 435 PM EST TUE DEC 9 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101200- /O.CON.KALY.WI.Y.0014.000000T0000Z-081210T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 435 PM EST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SOUTHERLY WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 TO 55 MPH ARE EXPECTED TO CONTINUE TONIGHT. THE STRONGEST WINDS WILL OCCUR AT ELEVATIONS ABOVE 1500 FEET...ALTHOUGH WINDS WILL ALSO BE STRONG IN FAVORED LOCATIONS WHERE FUNNELING CAN OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 100236 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 936 PM EST TUE DEC 9 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101200- /O.CON.KALY.WI.Y.0014.000000T0000Z-081210T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 936 PM EST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SOUTHERLY WINDS OF 15 TO 30 MPH WITH ISOLATED GUSTS OF 45 TO 55 MPH ARE EXPECTED TO CONTINUE TONIGHT. THE STRONGEST WINDS WILL OCCUR AT ELEVATIONS ABOVE 1500 FEET...ALTHOUGH WINDS WILL ALSO BE STRONG IN FAVORED LOCATIONS WHERE WIND CHANNELING CAN OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 100923 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 423 AM EST WED DEC 10 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101030- /O.CAN.KALY.WI.Y.0014.000000T0000Z-081210T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 423 AM EST WED DEC 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. SURFACE WIND SPEEDS AND GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 9, 10:17 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 9, 10:17 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1017 AM EST TUE DEC 9 2008
.SYNOPSIS...
A WARM FRONT WILL WORK ACROSS THE REGION TODAY. MILDER AIR WILL
FOLLOW TONIGHT INTO EARLY WEDNESDAY BUT THAT AIR WILL ACCOMPANIED BY
AN INCREASE IN MOISTURE. A TOUCH OF WINTRY PRECIPITATION COULD SLICK
UP A FEW ROADS EARLY. MORE SIGNIFICANT SHOWERS WILL MOVE IN TONIGHT.
ON WEDNESDAY...A COLD FRONT WILL MOVE NORTHWEST TO SOUTHEAST. AFTER
A MILD START...FALLING TEMPERATURES WILL MEAN A TRANSITION FROM RAIN
TO SNOW...MAINLY NORTH AND WEST OF ALBANY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINDS HAVE PICKED UP TO BETWEEN 30 AND 40 KTS IN THE AREA IN THE
LAST HOUR...WITH A GUST OF 40 KTS HERE AT THE FACILITY AND 34KTS
AT ALBANY AIRPORT...AS A RESULT OF A LOW LEVEL JET FUNNELING UP
THE HUDSON VALLEY. AS THE WINDS ALOFT CONTINUE TO MIX DOWN THE
AREA OF WIND GUSTS OVER 40 KNOTS WILL INCREASE...SO WE HAVE ISSUED
A WIND ADVISORY FOR OUR ENTIRE FORECAST AREA. THE WIND GUSTS WILL
BE MOST NOTICEABLE ACROSS EAST/WEST RIDGES AND DOWN NORTH/SOUTH
ORIENTED VALLEYS. EARLIER DID A QUICK UPDATE TO REFLECT CURRENT
OBS AND RADAR TRENDS. AREA OF WINTRY MIX HAS LIFTED NORTH AND CCX
RADAR NEARLY CLEAR SO HAVE SCALED POPS BACK TO SLIGHT CHC FOR AREA
SOUTH AND WEST OF THE EXITING FRONTAL SYSTEM. HAVE ALSO SLOWED
TEMP INCREASE USING GRIDS FROM THE 06Z NAM12 AS A START ALTHOUGH
THEY DID REQUIRE SOME MODIFICATIONS. AS TYPICAL WITH WRM
OVERRUNNING IN THIS TERRAIN...COLD AIR NEAR THE SFC WILL TEND TO
HANG IN FOR A WHILE AND HAVE GONE WITH A NON DIURNAL TEMP TREND
WITH MAX TEMP THIS EVENING. HAVE ALSO DROPPED THE QPF FOR THIS PM
PER THE WX GRID. HAVE PRETTY MUCH LEFT THE WIND/WIND GUST GRIDS
INTACT.
A COMPLEX FORECAST PERIOD SHAPING UP. IN THE NEAR TERM WE HAVE LIGHT
RETURNS FROM THE RADAR THAT HAS THANKFULLY BEEN ALL SNOW THUS
FAR...AND NOT MUCH OF IT. THIS PRECIPITATION HAS BEEN GENERATED BY A
MID LEVEL WARM FRONT...LACKING GOOD LOW LEVEL MOISTURE AND SNOW
FORMING WELL BELOW THE OPTIMAL SNOW GROWTH AREA. HOWEVER...FURTHER
WEST...PRECIPITATION HAS SWITCHED TO LIGHT SLEET OR EVEN FREEZING
RAIN AS THE CLOUDS THEMSELVES LIKELY AOA -10C SO SUPER COOLED
DROPLETS NEVER GET A CHANCE TO TRANSFORM INTO SNOWFLAKES. THE LION
SHARE OF PRECIPITATION SHOULD SHIFT NORTHWARD WITH TIME...AND WE
THINK MOST OF THAT WILL ACTUALLY FALL NORTH OF OUR CWA TODAY.
LATER TODAY...THE WIND WILL PICK UP FROM THE SOUTH OR
SOUTHEAST...FIRST ACROSS THE SOUTHERN ADIRONDACKS AND MOHAWK
VALLEY...AND EVENTUALLY SPREAD ACROSS THE CWA. ACTUALLY THE AIRPORT
HAS ALREADY REPORTED WIND GUSTS TO 24KTS THE WIND WILL BE BEHIND
THE MID LEVEL FRONT AND TEMPERATURES EVENTUALLY WILL BEGIN TO
CLIMB.
BY LATER THIS AFTERNOON...A STRONG LOW LEVEL JET WILL WORK ACROSS
WITH REGION WITH PENNANTS APPROACHING DOWN TO THE H925 LEVEL AND
70KTS OR BETTER AT H850. THE BIG QUESTION IS HOW MUCH OF THE WIND
ULTIMATELY WILL MIX TO THE SURFACE. AT THIS POINT...ENOUGH OF AN
INVERSION COULD PREVENT FULL MIXING TO THE VALLEY FLOOR.
HOWEVER...THE HIGHER ELEVATIONS COULD GET ROCKED PRETTY WELL. FOR
NOW...WE WILL LET THE DAYCREW DECIDE WHETHER OR NOT TO ISSUE ANY
WIND HEADLINES. HOWEVER...WE WILL PUSH THE GUSTS OVER THE HIGHER
TERRAIN TO GENERALLY BELOW HEADLINE VALUES. WE DID INCLUDE 50 KTS
GUSTS AT OUR ELEVATIONS 3000 FEET OR HIGHER...WHERE FEW FOLKS LIVE
AND COVERING ONLY A VERY SMALL PORTION OF OUR CWA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE STRONG LOW LEVEL JET...WHICH WILL ACTUALLY BEGIN WEAKENING
OVERNIGHT...WILL NEVERTHELESS TRANSPORT A LARGE AMOUNT OF GULF OF
MEXICO MOISTURE OUR WAY ALONG WITH THE MILDER TEMPERATURES. LOW
LEVEL CONVERGENCE WILL INCREASE AHEAD OF AN IMPENDING COLD FRONT AND
THEREFORE SHOWERS WILL INCREASE IN COVERAGE AS WE HEAD INTO THE
OVERNIGHT. BY THIS TIME...WE ARE EXPECTING TEMPERATURES TO BE SAFELY
ABOVE FREEZING IN THE ENTIRE COLUMN JUST ABOUT EVERYWHERE IN OUR
CWA. AS MENTIONED...TEMPERATURES WILL LIKELY RISE A LITTLE INSTEAD
OF FALLING. THE ONLY EXCEPTION IS IN OUR EXTREME NW AREAS WHERE THE
COLD FRONT WILL ALREADY BEGIN PRESSING INTO.
THIS COLD FRONT WILL SLOWLY WORK THROUGH OUR REGION FROM NORTHWEST
TO SOUTHEAST AS THE DAY WEARS ON. TEMPERATURES WILL BEGIN TO COOL
NORTHWEST OF ALBANY BY MIDDAY...WHILE WARMING TO SPRINGLIKE LEVELS
IN AREAS SOUTH AND EAST OF ALBANY.
YESTERDAY WE WERE CONCERNED THAT THIS FRONT COULD BRING A SQUALL
LINE THROUGH THE REGION. HOWEVER...AT THIS POINT...ALL MODELS ARE
NOW INDICATING A STRONG SW FLOW ALOFT WILL HAVE THIS FRONT BE MORE
OF ANA FRONT (THAT IS THE FLOW ALOFT BECOMES PARALLEL) WITH THE
FRONT ON WEDNESDAY. THIS MEAN PRECIPITATION WILL BECOME ENHANCED
RIGHT ALONG AND EVEN A BIT BEHIND THE FRONT. NO WORRY ABOUT A SQUALL
LINE WITH THIS SETUP...BUT PRECIPITATION WILL TRANSITION BACK TO
SNOW (PERHAPS AS A BRIEF PERIOD OF SLEET AND FREEZING RAIN) MAINLY
NORTH AND WEST OF ALBANY. AT THIS TIME...ONLY PROJECT MINOR
ACCUMULATIONS OF SNOW AND SLEET WITH LITTLE OR NO ICE BUILD UP
EXPECTED.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
CONSIDERABLE UNCERTAINTY REMAINS WITH THURSDAY NIGHT EAST COAST
STORM...
THE MAIN CULPRITS FOR THIS POTENTIAL EVENT STILL REMAIN UPSTREAM AND
NOT COMPLETELY RESOLVED IN THE MODELS THIS MORNING. MAIN WAVE WAS
ROTATING ACROSS THE 4 CORNERS REGION WITH UPSTREAM WAVE DIVING
TOWARD LAKE WINNIPEG PER H2O VAPOR LOOP ANALYSIS. GFS AND
ASSOCIATED ENSEMBLE MEMBERS KEEP THIS EAST COAST STORM OFF THE NEW
JERSEY COAST WITH BEST FGEN BAND ACROSS OUR EXTREME SOUTHEAST CWA.
HOWEVER...06Z RUN OF THE NAM12...00Z GLOBAL RUNS OF THE
ECMWF/UKMET/CANADIAN PAINT A MUCH DIFFERENT PICTURE WITH A TRACK
CLOSER TO THE PROXIMITY OF THE EASTERN SEABOARD AND FASTER. BASED
ON CLOSE DISCUSSION WITH HPC AND BOX...THOUGHTS ARE LEANING A BIT
CLOSER TO SHORE BUT NOT TOTALLY AS FAR WEST AS THE ECMWF /THIS IS A
RATHER LARGE SHIFT FROM ITS PREVIOUS RUN/. BUT WHEN WE STEP BACK
FROM THESE SMALL DETAILS...ALL MODELS SHOW A SIGNIFICANT QPF EVENT
SOUTHEAST OF THE CAPITAL REGION WITH WELL DEFINED DIVERGENCE ALOFT
IN THE PROXIMITY OF DEPARTING JET MAXIMA ACROSS THE EASTERN GREAT
LAKES. COPIOUS MOISTURE WITH PW VALUES NEAR 1.50 INCHES COMING UP
THE COAST ON THE NOSE OF A STRONG LOW LEVEL JET PEAKING NEAR 60 KT
AT 850 MB. JUST HOW MUCH RIDGE AMPLIFICATION ACROSS THE ATLANTIC
BASIN REMAINS TO BE SEEN. THERMAL PROFILES WILL BE QUITE
PROBLEMATIC WITH THICKNESS SCHEMES SUGGEST A RATHER TIGHT RAIN/SNOW
LINE ACROSS NW CT AND MID HUDSON VALLEY. GIVEN THIS IS A NOCTURNAL
EVENT...WILL LEAN MORE TOWARD THE SNOW AT THIS TIME. WE WILL
HIGHLIGHT THIS IN THE HWO THIS MORNING.
THE TRACK OF THIS POTENTIAL STORM IS EXPECTED TO QUICKLY TRACK
NORTHEAST AWAY FROM THE REGION ON FRIDAY. DEFORMATION AXIS SEEMS TO
LAG BEHIND ACROSS ADJACENT WESTERN NEW ENGLAND AND WILL HOLD ONTO
THE HIGHER POPS THERE WITH A SHARP DECREASE TOWARD THE WESTERN
MOHAWK VALLEY AND PORTIONS OF THE DACKS /ALTHOUGH CYCLONIC FLOW WILL
REMAIN/. RIDGE BUILDS IN RATHER QUICKLY FOR THE WEEKEND WITH AN
EXPECTED INCREASE IN TEMPERATURES. HOWEVER...THIS COULD BE OFFSET
DEPENDING ON WHERE THE SNOW FALLS FROM THIS AFOREMENTIONED SYSTEM.
GLOBAL MODELS CONTINUE TO SUGGEST THE RIDGE ALONG THE SOUTHEAST
CONUS AND EASTERN SEABOARD WILL INCREASE TOWARD MONDAY WITH A
CONTINUED MILD TREND.
PER THE GFS ENSEMBLES THIS MORNING WITH THE FORECAST PERIOD TOWARD
THE MIDDLE OF THE MONTH...THE NAO IS EXPECTED TO BECOME MORE
POSITIVE...PNA TO BECOME MORE NEGATIVE...AND THE MJO COLLAPSES.
THIS SHOULD RESULT IN AN INCREASED BLOCKING PATTERN WITH
TELECONNECTION ACROSS THE EASTERN SEABOARD...A CONTINUED WARMING
TREND WITH RIDGE IN PLACE.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
LIGHT SNOW CONTINUES TO OCCASIONALLY IMPACT MAINLY KGFL WITH IFR
CONDITIONS AND WILL CONTINUE TO DO SO FOR THE NEXT COUPLE OF HOURS
(THROUGH ABOUT 14Z). LIGHT SNOW WORKING MAINLY NORTH OF KALB WILL
NEVERTHELESS PRODUCE BOUTS OF SNOW TO REDUCE VISIBILITY TO MVFR
THROUGH ABOUT 14Z. IT LOOKS AS IF NO MORE THAN FLURRIES EXPECTED AT
KPOU.
AFTER ABOUT 14Z...MOST NUISANCE PRECIPITATION SHOULD LIFT NORTH OF
THE TERMINALS. WE WILL BE LEFT WITH MAINLY VFR CLOUDS AND AN
INCREASING SOUTH WIND...GUSTING OVER 20 KTS...ESPECIALLY AT KALB.
THE WIND MIGHT REMAIN LIGHT AT KGFL SO WE INCLUDED LOW LEVEL WIND
SHEAR SINCE THE WIND WILL MARKEDLY INCREASE ONCE OFF THE DECK...TO
THE TUNE OF NEARLY 50KTS
OUTLOOK...
TONIGHT...MVFR..CIG. SHRAS.
WED...MVFR/IFR. CIG. RA...WINTRY MIX LATE.
WED NIGHT...MVFR...CIG. CHC OF IFR WITH -SN.
THU...VFR. NO SIG WX.
FRI...VFR/MVFR CIG. CHC OF IFR IN SN...MAINLY SOUTH.
SAT...VFR. NO SIG WX.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH TUESDAY. BY TUESDAY
NIGHT...TEMPERATURES SHOULD CLIMB ABOVE FREEZING ACROSS THE
HYDROLOGIC SERVICE AREA. RAIN IS EXPECTED ON TUESDAY NIGHT AND
WEDNESDAY. AROUND AN INCH OF RAIN IS FORECAST WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. THIS RAIN COMBINED WITH SOME SNOW MELT IS EXPECTED
TO CAUSE LARGE WITHIN BANK RISES ON WEDNESDAY...BUT NO FLOODING IS
EXPECTED AT THIS TIME.
THERE IS SOME SNOW COVER...ESPECIALLY ACROSS THE SOUTHWESTERN
ADIRONDACKS. ESTIMATED BASIN AVERAGE SNOW WATER EQUIVALENTS (SWE)
FOR DEC 8TH FROM THE NATIONAL OPERATIONAL HYDROLOGIC REMOTE SENSING
CENTER (NOHRSC):
WEST CANADA CREEK ABOVE HINCKLEY RESERVOIR....2.60 INCHES
SACANDAGA RIVER ABOVE HOPE....................2.33 INCHES
MOOSE RIVER ABOVE MCKEEVER....................2.09 INCHES
HUDSON RIVER ABOVE NORTH CREEK................1.78 INCHES
HUDSON RIVER ABOVE HADLEY.....................1.61 INCHES
EAST CANADA CREEK ABOVE EAST CREEK............1.57 INCHES
MOHAWK RIVER ABOVE LAKE DELTA.................1.55 INCHES
SCHROON RIVER ABOVE RIVERBANK.................1.42 INCHES
RONDOUT CREEK ABOVE RONDOUT RESERVOIR.........0.78 INCHES
BATTENKILL ABOVE ARLINGTON....................0.60 INCHES
WEST RIVER AT BALL MOUNTAIN LAKE..............0.60 INCHES
HUDSON RIVER ABOVE FORT EDWARD................0.59 INCHES
SCHOHARIE CREEK ABOVE GILBOA DAM..............0.31 INCHES
THERE IS STILL SOME QUESTION ON JUST HOW WARM TEMPERATURES WILL GET
ON WEDNESDAY. AT THIS TIME...IT APPEARS THAT TEMPERATURES WILL ONLY
CLIMB TO AROUND 40F ACROSS THE ADIRONDACKS WHERE THE MOST SNOW COVER
EXISTS...AND THERE WILL NOT BE MUCH MELT. SNOW COVER SHOULD ALSO
ABSORB SOME OF THE RAINFALL LIMITING RUNOFF. SOUTHEASTERN AREAS WILL
LOSE MOST OF THEIR SNOW COVER...BUT THERE IS NOT A SIGNIFICANT
AMOUNT OF SNOW TO MELT AND ADD ADDITIONAL RUNOFF.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VTZ013>015.
&&
SYNOPSIS...RCK
NEAR TERM...JPV
SHORT TERM...HWJIV
LONG TERM...BGM
AVIATION...HWJIV
HYDROLOGY...DIRIENZOHazardous weather outlook, Dec 9, 5:30 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 530 AM EST TUE DEC 9 2008 NYZ032-033-038>043-082>084-101200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 530 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ADIRONDACKS...WESTERN MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. .DAY ONE...TODAY AND TONIGHT. PERIOD OF SNOW...MIXING WITH SLEET AND PERHAPS A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. MINOR ACCUMULATIONS ARE ANTICIPATED AND IF CONDITIONS WARRANT...A WINTER WEATHER ADVISORY MAY BE NEEDED THIS MORNING. SOUTHERLY WINDS WILL INCREASE TONIGHT WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN AT ELEVATIONS GREATER THAN 1500 FEET. THIS MAY RESULT IN TREE LIMBS DOWN WHICH COULD IMPACT POWERLINES AND ROADWAYS. IF CONDITIONS DETERIORATE...A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG SOUTHERLY WINDS CONTINUE TO BE A POTENTIAL HAZARD ON WEDNESDAY AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. IF CONDITIONS DETERIORATE...A WIND ADVISORY MAY BE NEEDED WEDNESDAY MORNING. CONSIDERABLE UNCERTAINTY REMAINS WITH THE POTENTIAL EAST COAST STORM THAT COULD IMPACT THE REGION THURSDAY NIGHT AND FRIDAY. BASED ON THE LATEST FORECAST INFORMATION...MOST OF THE PRECIPITATION IS EXPECTED TO FALL AS SNOW FOR THIS POTENTIAL EVENT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE ON THIS DEVELOPING WINTER WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SNOW...SLEET OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. NYZ047>052-101200- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY- 530 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPITAL REGION AND SCHOHARIE VALLEY. .DAY ONE...TODAY AND TONIGHT. PERIOD OF SNOW...MIXING WITH SLEET AND PERHAPS A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. MINOR ACCUMULATIONS ARE ANTICIPATED AND IF CONDITIONS WARRANT...A WINTER WEATHER ADVISORY MAY BE NEEDED THIS MORNING. SOUTHERLY WINDS WILL INCREASE TONIGHT WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN AT ELEVATIONS GREATER THAN 1500 FEET. THIS MAY RESULT IN TREE LIMBS DOWN WHICH COULD IMPACT POWERLINES AND ROADWAYS. IF CONDITIONS DETERIORATE...A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG SOUTHERLY WINDS CONTINUE TO BE A POTENTIAL HAZARD ON WEDNESDAY AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. IF CONDITIONS DETERIORATE...A WIND ADVISORY MAY BE NEEDED WEDNESDAY MORNING. CONSIDERABLE UNCERTAINTY REMAINS WITH THE POTENTIAL EAST COAST STORM THAT COULD IMPACT THE REGION THURSDAY NIGHT AND FRIDAY. BASED ON THE LATEST FORECAST INFORMATION...MAINLY SNOW IS EXPECTED ALTHOUGH A WINTRY MIXTURE IS POSSIBLE FOR THIS POTENTIAL EVENT. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE ON THIS DEVELOPING WINTER WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SNOW...SLEET OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ053-054-058>061-063>066-VTZ013>015-101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 530 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...MIDDLE HUDSON VALLEY REGION...EASTERN CATSKILLS...TACONICS AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS WILL INCREASE TONIGHT WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN AT ELEVATIONS GREATER THAN 1500 FEET. THIS MAY RESULT IN TREE LIMBS DOWN WHICH COULD IMPACT POWERLINES AND ROADWAYS. IF CONDITIONS DETERIORATE...A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG SOUTHERLY WINDS CONTINUE TO BE A POTENTIAL HAZARD ON WEDNESDAY AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. IF CONDITIONS DETERIORATE...A WIND ADVISORY MAY BE NEEDED WEDNESDAY. CONSIDERABLE UNCERTAINTY REMAINS WITH THE POTENTIAL EAST COAST STORM THAT COULD IMPACT THE REGION THURSDAY NIGHT AND FRIDAY. BASED ON THE LATEST FORECAST INFORMATION...A SIGNIFICANT WINTRY MIXTURE IS POSSIBLE. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE ON THIS DEVELOPING WINTER WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BGM FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Dec 9, 6:44 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 644 AM EST TUE DEC 9 2008 NYZ032-033-038>040-082-091400- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... NORTHVILLE...MAYFIELD 644 AM EST TUE DEC 9 2008 ...A LIGHT WINTRY MIX COULD IMPACT THE MORNING DRIVE... AREAS OF LIGHT SNOW WILL MIX WITH SLEET AND FREEZING RAIN THROUGH 900 AM ACROSS THE SOUTHERN ADIRONDACKS AND MOHAWK VALLEY. SNOW ACCUMULATIONS WILL BE MINOR...GENERALLY AN INCH OR LESS. HOWEVER...THE SLEET AND ESPECIALLY LIGHT FREEZING RAIN OR FREEZING DRIZZLE COULD SLICKEN SOME ROADS UP IN HURRY. ONLY A LITTLE GLAZE...IF ANY...IS EXPECTED BUT IT TAKES VERY LITTLE ICE TO PRODUCE TREACHEROUS SURFACES. IF DRIVING THIS MORNING...USE EXTRA CAUTION AND ANTICIPATE CHANGEABLE ROAD CONDITIONS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:04 PM EST | Winter Storm Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 24 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Vermont, 2008Wind Advisories in Connecticut, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.